MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT; INTRCRANIAL PRESSURE MONITORING DEVICE

NATUS MEDICAL INCORPORATED MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT; INTRCRANIAL PRESSURE MONITORING DEVICE
Model Number 110-4HM
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
"the 1104hm was placed and initial reading correlated.When surgeon rounded this morning icp reading was off by 20.Surgeon discontinued use of the cam02 and catheter monitoring and resumed with a transducer and manual icp monitoring." there was no patient injury or death alleged.The device was in contact with the patient.The customer reported no revision or medical intervention required as a result of this event.This was not an out-of-box failure.Additional information has been requested.See related 2023988-2017-00503.
 
Additional Manufacturer Narrative
E-mail received 13 dec 2017 in request for additional information: "was any medical intervention required? no"."operator of device or, who was using it when the malfunction or injury was observed? physician"."date catheter was placed, if applicable: unknown"."date catheter was removed, if applicable: unknown"."was a user facility report submitted to fda? no".Natus has completed their internal investigation on 04 dec 2017.The investigation included: review of complaints from user facility, capa review, complaint history review/trend analysis.There were (b)(4) other 110-4xxx complaints from (b)(6) medical center since oct-2015.No similar complaints were confirmed.A review of capas within the past 12 months specific to this customer's complaint under investigation found no capa related to this reported catheter complaint.Complaint history, model 110-4xxx, from nov-2015 through 27-nov-2017 reviewed; there were (b)(4) other complaints that issued with complaint code (b)(4), and one of them was confirmed.The number of confirmed reports (b)(4) divided by the number of units sold model 110-4xxx, ((b)(4)), nov-2015 through oct-2017 and multiplied by 100 results in a failure rate percentage (b)(4).The complaint could not be confirmed as the customer has not returned the device for evaluation.However, when evaluating a related device (cam02) from this incident (ref.Mdr 2023988-2017-00503), a defective accessory cable was discovered (ref.Mdr 2023988-2017-00513 for the camcabl).

Brand Name
MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT
Common Device Name
INTRCRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center blvd.
san diego CA 92121
MDR Report Key7037346
Report Number2023988-2017-00507
Device Sequence Number11185200
Product Code GWM
UDI-Device Identifier10381780258049
UDI-Public10381780258049
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K914735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number110-4HM
Device Catalogue Number110-4HM
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/15/2017
Patient Sequence Number1